- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 129640, 7 pages
Positive Solutions for Boundary Value Problems of Singular Fractional Differential Equations
1College of Information Science and Engineering, Shandong University of Science and Technology, Qingdao 266590, China
2School of Information and Communication Engineering, Beijing University of Posts and Telecommunications, Beijing 100876, China
Received 25 March 2013; Accepted 20 May 2013
Academic Editor: Yonghong Wu
Copyright © 2013 Zhanbing Bai et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper, by using a fixed point theorem, we investigate the existence of a positive solution to the singular fractional boundary value problem , , where , , , is Caputo fractional derivative, is singular at the value 0 of its arguments , and satisfies the Lipschitz condition.
In recent years, as an extended concept of integral differential equations, fractional differential equations are widely concerned in various fields of science. For examples, see [1–14]. Many results, such as [1, 2, 6, 15, 16], discuss singular fractional boundary value problems.
In , the authors discuss positive solutions to the singular Dirichlet problem where , and is a Carathéodory function on . Here, is the standard Riemann-Liouville fractional derivative. The existence of positive solutions is obtained by the combination of regularization and sequential techniques with the Guo-Krasnosel’skii fixed point theorem on cone.
The singular problem was discussed in , where and () are positive. The existence results of positive solutions are acquired by the use of regularization and sequential techniques with a fixed point theorem for mixed monotone operators on normal cones.
Paper  investigates positive solutions of singular fractional boundary value problem where , , , is the standard Riemann-Liouville fractional derivative, and is a Carathédory function. The existence and multiplicity of positive solutions are obtained by means of Guo-Krasnosel'skii fixed point theorem on cones.
In this paper, we are concerned with the following singular fractional boundary value problem: where , , and are real numbers. is the Caputo fractional derivative of order . satisfies the Carathéodory condition on , , may be singular at the value 0 of all its space variables , , , and satisfies the Lipschitz condition.
Throughout the paper, denote which is the norm of , and is the norm of space , while is the norm of . and are sets of absolutely continuous functions and functions having absolutely continuous th derivatives on , respectively.
The following conditions on and in (4) will be used.() is a Carathéodory function on , where , and there exists a positive constant such that, for a.e. and all , () satisfies the following inequality, for a.e. and all , : with ()For a.e. and all , where , , and are positive, and are nonincreasing and nondecreasing in all their arguments, respectively,
Then, condition () gives that is a Carathéodory function on ,
Condition () gives
In Section 3, We will firstly investigate the regular fractional differential equation
Definition 1. The Caputo fractional derivative of order of a function is defined by provided that the right-hand side is pointwise defined on , where and means the integer part of the number . is the Euler function.
Definition 2. The fractional integral of order of a function is defined by provided the right-hand side is pointwise defined on .
Lemma 3 (see ). One has where means the integral part of and .
Lemma 4 (see ). Suppose that , . If and , then where and , .
Lemma 5. Given , then for , is the unique solution in of the equation satisfying the boundary condition (5), where and
Proof. By Lemma 4, are all solutions of (22) in , where . Lemma 3 guarantees that , for ; therefore, are all solutions of (22) in , where . Considering that the solutions should satisfy , we get that . Consequently, is the unique solution of problems (22), (5).
Lemma 6. Let be as defined in (2.3). Then, (1) and on , (2) for , (3) for , (4) and on , (5) for , (6) for , (7) and on , (8) for , (9) for .
Proof. (1), (4), and (7) are as follows
Because , therefore and .
It is obvious that (2), (3), (5), (6), (8), and (9) hold.
Let , and let
For , we can obtain that
We define the operators and on as
Lemma 7. is a completely continuous operator.
The proof is similar to Lemma 3.1 of , so we omit it.
Lemma 8 (see ). Let be a closed convex and nonempty subset of a Banach space . Let A, B be the operators such that (i) wherever , (ii) A is compact and continuous, and (iii) B is a contraction mapping. Then, there exists such that .
Proof. By Lemma 7, is a completely continuous operator. Now, for , we obtain that
Therefore, is a contraction mapping, and it is obvious that , for . Thus, all the assumptions of Lemma 8 are satisfied, and the conclusion of Lemma 8 implies that the boundary value problems (16), (5) have at least one solution.
Proof. Note that, for and ,
And fulfills (31).
Lemma 6 and (13) imply that
It follows from (31) and (37) that, for , ,
By Lemma 6, (15), and (39), there hold that where , , and .
It follows from () and the assumption that . Hence, where . Since , there exists such that, for ,
Consequently, for , so that is bounded in . We are now in a position to prove that is equicontinuous on . Let
Then, and, for a.e. , all , holds. Suppose that , then
The proof is similar to that of Lemma 7. We choose . Then, there exists such that , for any , , and . Suppose that . Then, for , , , we have
Thus, is equicontinuous on .
4. Main Result
Proof. Theorem 9 shows that problems (16), (5) have a solution . In addition, Lemma 10 gives that is relatively compact in and satisfies inequality (39) for . Assume that itself is convergent in and . Then, satisfies the boundary condition (5), and and in . Consequently, satisfies (49). Furthermore,
Let . Then, it follows from and
Hence, for a.e. and all , we have where is defined by (45). Putting , by the Lebesgue dominated convergence theorem, we have, for ,
Consequently, is a positive solution of problems (4), (5) and satisfies inequality (49). The proof is complete.
This work is supported by SDNSF (ZR2010AM035), NNSF of China (61174078), a project of Shandong province Higher Educational Science and Technology Program (J11LA07), the Research Fund for the Taishan Scholar Project of Shandong Province of China, Research Award Fund for Outstanding Young Scientists of Shandong Province (BS2010SF023, BS2012SF022) and SDUST Research Fund (2011KYTD105).
- R. P. Agarwal, D. O'Regan, and S. Staněk, “Positive solutions for Dirichlet problems of singular nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 371, no. 1, pp. 57–68, 2010.
- R. P. Agarwal, D. O'Regan, and S. Staněk, “Positive solutions for mixed problems of singular fractional differential equations,” Mathematische Nachrichten, vol. 285, no. 1, pp. 27–41, 2012.
- B. Ahmad and J. J. Nieto, “Existence results for nonlinear boundary value problems of fractional integrodifferential equations with integral boundary conditions,” Boundary Value Problems, vol. 2009, Article ID 708576, 11 pages, 2009.
- Z. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495–505, 2005.
- Z. Bai, “On positive solutions of a nonlocal fractional boundary value problem,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 2, pp. 916–924, 2010.
- Z. Bai and W. Sun, “Existence and multiplicity of positive solutions for singular fractional boundary value problems,” Computers & Mathematics with Applications, vol. 63, no. 9, pp. 1369–1381, 2012.
- M. Benchohra, S. Hamani, and S. K. Ntouyas, “Boundary value problems for differential equations with fractional order and nonlocal conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 2391–2396, 2009.
- Y. K. Chang and J. J. Nieto, “Some new existence results for fractional differential inclusions with boundary conditions,” Mathematical and Computer Modelling, vol. 49, no. 3-4, pp. 605–609, 2009.
- W. Feng, S. Sun, Z. Han, and Y. Zhao, “Existence of solutions for a singular system of nonlinear fractional differential equations,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1370–1378, 2011.
- A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2006.
- X. Liu and M. Jia, “Multiple solutions for fractional differential equations with nonlinear boundary conditions,” Computers & Mathematics with Applications, vol. 59, no. 8, pp. 2880–2886, 2010.
- J. Wang, Y. Zhou, and W. Wei, “A class of fractional delay nonlinear integrodifferential controlled systems in Banach spaces,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 10, pp. 4049–4059, 2011.
- Z. Wei, W. Dong, and J. Che, “Periodic boundary value problems for fractional differential equations involving a Riemann-Liouville fractional derivative,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 10, pp. 3232–3238, 2010.
- X. Xu, D. Jiang, and C. Yuan, “Multiple positive solutions for the boundary value problem of a nonlinear fractional differential equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 10, pp. 4676–4688, 2009.
- S. Staněk, “The existence of positive solutions of singular fractional boundary value problems,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1379–1388, 2011.
- S. Zhang, “Positive solutions to singular boundary value problem for nonlinear fractional differential equation,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1300–1309, 2010.
- D. R. Smart, Fixed Point Theorems, Cambridge University Press, Cambridge, UK, 1980.